Tylenol Children's Plus Cold and Cough
Antihistamines Combinations with Analgesics Chewable tablet
What is this medicine?
ACETAMINOPHEN; CHLORPHENIRAMINE; DEXTROMETHORPHAN; PSEUDOEPHEDRINE (a set a MEE noe fen; klor fen IR a meen; dex troe meth OR fan; soo doe e FED rin) is a combination of a pain reliever, an antihistamine, a cough suppressant, and a decongestant. It is used to treat the aches and pains, cough, fever, congestion, runny nose, and sneezing of a cold. This medicine will not treat an infection.
How should I use this medicine?
Take this medicine by mouth. Chew it completely before swallowing. Follow the directions on the package label. Take your medicine at regular intervals. Do not take it more often than directed. Read More ›
Tylenol Children's Plus Cold and Cough can be used to treat the following conditions:
Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 6 years old for selected conditions, precautions do apply.
What side effects may I notice from receiving this medicine?
Side effects that you should report to your doctor or health care professional as soon as possible:
allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
chest pain, tightness
dizziness, nervousness, or sleeplessness
fast, irregular heartbeat
trouble passing urine or change in the amount of urine
unusual bleeding or bruising
unusually weak or tired
yellowing of the eyes or skin
Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):
dry eyes, mouth
loss of appetite
What may interact with this medicine?
Do not take this medicine with any of the following medications:
ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine
MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
stimulant medicines like dextroamphetamine and others
This medicine may also interact with the following medications:
medicines for anxiety or sleep
medicines for blood pressure like atenolol, clonidine, doxazosin, methyldopa, metoprolol
medicines for chest pain like isosorbide dinitrate, nitroglycerin
medicines for enlarged prostate like tamsulosin
medicines for sleep during surgery
other medicines for cold, cough or allergy
other medicines with acetaminophen
St. John's Wort
What if I miss a dose?
If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.
Where should I keep my medicine?
Keep out of the reach of children.
Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Protect from light and moisture. Throw away any unused medicine after the expiration date.
What should I tell my health care provider before I take this medicine?
They need to know if you have any of these conditions:
cough that does not go away
cough with a lot of phlegm
high blood pressure
if you frequently drink alcohol containing drinks
taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days
trouble passing urine
an unusual or allergic reaction to acetaminophen, chlorpheniramine, dextromethorphan, pseudoephedrine, other medicines, foods, dyes, or preservatives
pregnant or trying to get pregnant
What should I watch for while using this medicine?
Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse. Let your doctor know if you have pain, nasal congestion, or cough that gets worse or lasts for more than 7 days. Call your doctor if you have a fever that gets worse or lasts for more than 3 days. If you have a cough that lasts more than 2 days, if your cough comes back, or if it occurs with a fever, rash, headache, nausea, or vomiting see your doctor.
You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells. Alcohol may interfere with the effect of this medicine. Avoid alcoholic drinks.
Who should not take Tylenol Children's Plus Cold and Cough?
Check with your doctor if you have any of the following:
acute myocardial infarction, alcoholism, anemia, angina, arteriosclerosis, asthma, AV block, bladder obstruction, bone marrow suppression, bradycardia, breast-feeding, bronchitis, bundle-branch block, cardiac arrhythmias, cardiac disease, cardiomyopathy, children, chronic obstructive pulmonary disease (COPD), closed-angle glaucoma, contact lenses, coronary artery disease, diabetes mellitus, driving or operating machinery, emphysema, G6PD deficiency, geriatric, GI obstruction, head trauma, heart failure, hepatic disease, hepatitis, hypertension, hyperthyroidism, ileus, immunosuppression, increased intracranial pressure, increased intraocular pressure, infants, infection, labor, MAOI therapy, myocardial infarction, neonates, neutropenia, obstetric delivery, peptic ulcer disease, peripheral vascular disease, phenylketonuria, pregnancy, prostatic hypertrophy, pyloric stenosis, renal disease, renal failure, renal impairment, status asthmaticus, tachycardia, thyroid disease, thyrotoxicosis, tobacco smoking, urinary retention, ventricular tachycardia
Copyright: © 2000-2010 The StayWell Company, 780 Township Line Road, Yardley, PA 19067. All rights reserved. This information is not intended as a substitute for professional medical care. Always follow your healthcare professional's instructions.
15 Ways To Get Better Medicine
People who are actively involved in their medical care stay healthier, recover quicker when they're ill, and live longer, healthier lives.
Take the first step toward Better Medicine.
- Be a Savvy Medical Consumer
- Be an Active Patient
- Communicate with Your Health Care Provider
- Control Surgical Costs
- Control Your Medical Costs
- Cut Your Hospital Bills
- Evaluate Your Health Care Providers
- Find Dr. Right
- Get Optimal Medical Care
- Get the Health Care You Need
- Hold Down Specialist Costs
- Make Better Treatment Decisions
- Plan for Long-Term Care
- Prepare for Scheduled or Elective Surgery
- Take Part in Every Medical Decision
What's Causing Your Symptoms?
- When children show signs of an eating disorder
- 7 proven treatments for arthritis pain
- Why women can't sleep
- What pain meds are OK if you're on prednisone?
- Teenage depression: What you need to know
- Top forms of birth control
- Is medication causing your weight gain?
- The 90-day guide to getting pregnant
Comprehensive Coverage | Hundreds of Topics
- Migraines | Memory | Brain and Nerves
- Raynaud's | Trigs | Heart, Blood and Circulation
- Carnival Risks | BBQ Safety | Injuries and Wounds
- Spring Rx | Food Allergies | Asthma | Immune System
- Science | Survivors | News | Risk | Cancer
- Bacterial | Viral | Infections and Contagious Diseases
- Crohn's | Ab Swelling | GERD | Digestive System
- RA | Soft Tissue | Pain | Bones, Joints and Muscles
- Hearing | Allergies | Ear, Nose and Throat
- View More ›
- Menopause, Maybe | Female Reproductive System
- Type 2 Tips | Diabetes and the Endocrine System
- Cataracts | Eye Symptoms | Eyes and Vision
- Organic or Not? | Food, Nutrition and Diet
- Bad Genes | Genetics and Birth Defects
- Bladder Bothers | Kidneys and the Urinary System
- Nocturnal Asthma | Lungs and Breathing
- Sperm Health | Male Reproductive System
- Schizophrenia Meds | Mental Health and Behavior
- Metabolism Myths | Metabolic System
- Whitening 411 | Mouth, Teeth and Oral Health
- Wild Mushrooms | Poisoning and Environmental Health
- Making Love Last | Sexual Health
- Radiance | Rash | Cancer | Skin, Hair and Nails